CERES > School of Engineering (SoE) > Staff publications - School of Engineering >

Please use this identifier to cite or link to this item: http://dspace.lib.cranfield.ac.uk/handle/1826/4377

Document Type: Article
Title: Design of poiseuille flow controllers using the method of inequalities
Authors: McKernan, John
Whidborne, James F.
Papadakis, George
Issue Date: 2009
Citation: John McKernan, James F. Whidborne and George Papadakis, Design of poiseuille flow controllers using the method of inequalities, International Journal of Automation and Computing, Volume 6, Number 1, February, 2009, Pages 14-21
Abstract: This paper investigates the use of the method of inequalities (MoI) to design output-feedback compensators for the problem of the control of instabilities in a laminar plane Poiseuille flow. In common with many flows, the dynamics of streamwise vortices in plane Poiseuille flow are very non-normal. Consequently, small perturbations grow rapidly with a large transient that may trigger nonlinearities and lead to turbulence even though such perturbations would, in a linear flow model, eventually decay. Such a system can be described as a conditionally linear system. The sensitivity is measured using the maximum transient energy growth, which is widely used in the fluid dynamics community. The paper considers two approaches. In the first approach, the MoI is used to design low-order proportional and proportional-integral (PI) controllers. In the second one, the MoI is combined with McFarlane and Glover’s H ∞ loop-shaping design procedure in a mixed-optimization appro
URI: http://dx.doi.org/10.1007/s11633-009-0014-x
http://dspace.lib.cranfield.ac.uk/handle/1826/4377
Appears in Collections:Staff publications - School of Engineering

Files in This Item:

File Description SizeFormat
Design_of_poiseuille_flow_controllers_using_the_method_of_inequalities.pdf299.84 kBAdobe PDFView/Open

SFX Query

Items in CERES are protected by copyright, with all rights reserved, unless otherwise indicated.